Ailments, Aches & Pains. (Let's hear them here)


Recommended Posts

  • Replies 2.2k
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

Popular Posts

Being the newbie I am to N.S. I couldn't work out how to reach out to Physical Perfection to tell him to get on with life as you never know what tomorrow will bring. Obviously at the moment time

I'm a happy Bunny tonight Went for my oncology visit after I had the P.E.T. scan and T.A.C. a couple of weeks ago and all is clear after the scare I had. The next process is due in 6 months after I ha

Well I hadn't intended contributing to this thread but do you want to know how many staples I've got in my tummy?!!  Actually I'll spare you the details but I want to put on record that my experience

Trogg, I just read your post and thought you were saying the GIRL works on your knee and leg!!!   I thought you were perhaps going to an osteopath (or something :wacko:)

  • Like 1
Link to post
Share on other sites

Hi Margie.  I was reading further back about Turmeric.  Good for arthritis, blood pressure etc.  If I mention it Mrs. L gets upset because she says it's a blood thinner and thus dangerous for anyone who had a hemorhagic stroke (me).  Doc didn't seem concerned about it but our of deference to her I do not take it.

Whaddya think?

Link to post
Share on other sites

 @loppylugs  I have no knowledge or experience of the benefits of turmeric, but think you certainly would need to consider its interaction with any other meds you are taking.    
I’d probably err on the side of caution along with Mrs LL ..... but your doc isn’t worried, you say.  How much do you trust his judgement?
In this case, perhaps it is better to have a sin of omission rather than a sin of commission?

  • Like 1
Link to post
Share on other sites

Loppy, if you are already taking prescription anticoagulant, it probably isn't a good idea to take turmeric in addition. Be guided by your doctors.  A friend of mine was told by the pharmacist from whom she tried to purchase some Bonjela to treat a mouth ulcer that she couldn't have any because she was taking anticoagulant on prescription. Apparently, Bonjela is dangerous in such circumstances.  

  • Like 2
Link to post
Share on other sites

 

52 minutes ago, MargieH said:

GIRL works on your knee and leg

I wish, I must calm down think of my blood pressure.

Jill I am lucky Mrs Trogg never reads any of my posts, she considers anything I say or write irrelevant.

  • Like 3
Link to post
Share on other sites

Thanks for the responses.  No, I'm not taking any prescription anticoagulents, Mrs. L is, thus her reaction.  Probably looking for another doctor.  My current one came down with throat cancer and is presently not there.  In a letter he said he plans to come back.  Sorry for him, time will tell.  Last time there I saw his partner. Not too keen on him.  May look closer to home.  It's difficult to choose.  There are more than thirty listed on my insurance website, but I don't know anything about any of them.

Link to post
Share on other sites

I am quite pleased that the senior partner at my GP practice appears to have b*ggered off. Didn't like him. He knew nothing about thyroid problems and was very unsympathetic. His main interest appeared to be doing vasectomies.  I hope he knows more about those than thyroids. He certainly couldn't know less!

 

I now have a nice lady GP.

  • Like 1
Link to post
Share on other sites
16 minutes ago, Jill Sparrow said:

His main interest appeared to be doing vasectomies

 

A lady with a thyroid problem and a doctor interested in vasectomies. I'm strugling to imagine quite how that conversation went...:Shock:

  • Like 1
Link to post
Share on other sites

He told me, in a very patronising manner, that there was no connection between an under active thyroid and elevated cholesterol which meant I needed to take statins.

 

A letter from my endocrinologist said precisely the opposite.

 

Jumped up GP said endocrinologist didn't know what she was talking about.

 

I remarked that for a chap with the word 'general' in his job title, he didn't inspire me with any confidence.  That's how that conversation went!

Link to post
Share on other sites
2 hours ago, Jill Sparrow said:

He told me, in a very patronising manner, that there was no connection between an under active thyroid and elevated cholesterol which meant I needed to take statins.

 

 

Jill, he could usefully refer to the NHS choices website: "There is a well-established link between thyroid disease and cholesterol because thyroid hormones control the functionality of lipids and the production of fatty acids in the liver. This means hypothyroidism can result in high cholesterol and hyperthyroidism can result in low cholesterol.3 Oct 2019"

Are you sure he wasn't there to paint the surgery walls?

  • Like 1
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...